MAUDE Adverse Event Report: PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL) PIONEER SURGICAL ASPECT ANTERIOR CERVICAL SCREW, 4.0MM X 16MM

PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL) PIONEER SURGICAL ASPECT ANTERIOR CERVICAL SCREW, 4.0MM X 16MM
Model Number 27-40-VSD-16
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the angulation of the screw and that the surgeon did not fully affix the driver to the screw for the extraction, it made it difficult to remove this implant.According to the sales rep, the surgeon was instructed on how to remove these screws but chose to not follow pioneer surgical's defined surgical technique.This resulted in the difficulting in the screw removal and the extended surgery time.
 
Event or Problem Description
During a three level acdf surgery, the surgeon noticed that the plate was not positioned correctly.When he tried to back out the screws to reposition this cervical plate, he had difficulty removing the final screw due to the angle at which it was placed.This resulted in a 75 minute delay in surgery while he tried to remove this screw.He was finally able to remove this screw and plate and the surgery was completed successfully.The delay in surgery did not have any adverse effect on the patient.

Brand Name
PIONEER SURGICAL ASPECT ANTERIOR CERVICAL SCREW, 4.0MM X 16MM
Common Device Name
ANTERIOR CERVICAL SCREW
Manufacturer (Section D)
PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL)
375 river park circle
marquette MI 49855
MDR Report Key6113004
Report Number1833824-2016-00037
Device Sequence Number16234114
Product Code KWQ
UDI-Device Identifier00846468051181
UDI-Public(01)00846468051181(10)238966
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K130427
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number27-40-VSD-16
Device Catalogue NumberSAME
Device Lot Number238966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
27-351 LOT # 198688; 27-40-VSD-16, LOT # 168909